MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER, 4F SL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER, 4F SL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redv3533 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the ultrasound probe cover located inside the kit had a small hole in it causing gel to leak.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking probe cover is confirmed; however, the exact cause is unknown.One 4 fr single lumen powerpicc with 3cg kit was returned for evaluation.An initial visual observation showed the kit was returned open and, among other kit components, a probe cover was returned within the open kit.Gel was observed in within the probe cover, which was returned folded into itself.A large slit was observed near the distal end of the probe cover, and the corners of this slit were observed to be plastically deformed.While handling the probe cover, a small amount of gel was observed to leak from one corner of the distal end of the probe cover on the side opposite the large slit.A microscopic observation revealed a very small tear in the probe cover near one corner of its distal end.Plastic deformation of the material was observed around this small tear.While the exact cause of the tear in the probe cover is unknown, possible causes include damage during handling or use.A lot history review (lhr) of redv3533 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC CATHETER, 4F SL, 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9937632
Report Number3006260740-2020-01216
Device Sequence Number16829667
Product Code LJS
UDI-Device Identifier00801741188060
UDI-Public(01)00801741188060
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberN/A
Device Catalogue NumberCK000775A
Device Lot NumberREDV3533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Event Location Hospital
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer05/27/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1